Well, I have been on synthroid for two months now and in the last week I noticed I am really getting a pot belly...bloated like....is this a wonderful side effect of this med or do I have some other things going on?
Well Pixie that is a hypo symptom. You can also call it buddha belly. When your thyroid hormone levels are right for you, that should disappear. Most of that is usually from the edema of hypothyroidism.
You should have seen my buddha belly when I went very hypo from RAI. I could not get into my jeans at all and just sat down and cried.
Now I am able to fit into those jeans. Don't worry hon, you will get well. Make your doctor get you well and don't let the doc just look at the TSH.
Make your doc treat you by your symptoms. Maybe you already do huh?
Gee, I am too bossy today.LOL
Lady50 you are always great! Boss away! Gosh, I didn't know it was a hypo symptom! I was suppossed to go to the doc and I was going to get change to Armour, but I got this horrible cold and now a pot belly! I am holding at 75 now and I don't want to mess up my blood test for next week by upping it on my own...but I am tempted!
I was SO glad to read this thread! My jeans have not been fitting for a while (and sadly some of my undies, too ) and I feel like they're pulling around my lower back/belly/hips. I never had such a big middle!!!
I am SO looking forward for this to go away...I simply REFUSE to buy all new jeans and underwear! (although SOME new ones might be a good thing..just for fun...haha)
You are not alone. I have noticed seemingly MORE pot belly since I started treatment (synthroid) in Feb. 2005. It is so depressing! I do ab work almost every day. You can see the indentations, which looks great, but I can't make the "pooch" go away! When will it END?!!
I looked like I was 11 months pregnant for a while---now I just look like I'm 9 months pregnant. I "fired" one doctor who told me that I couldn't have gained 8 pounds in three days. I told him that on Friday I could wear my jeans---the next day I couldn't---and I had the stretch marks to prove that something was wrong.
He told me to drink more water and to make an appointment for a couple of weeks. Uggggghhhh!!!!
I'm still battling the bulge----I've lost some---but I'm eating one or two very small meals a day.
My doctor wants to put me on synthroid after my TT next week. Is the pot belly you are experiencing because of the synthyroid?? Is there a better medication that I should request that he put me on? I asked him what the side effects were to synthyroid and he said "not many... some people like it, some people don't." This board has been really helpful to me to know that I'm not going through all this alone. What are some of the other side effects of synthyroid?
Well Waimea; yes my question too, and why I started this thread! Belly is apparently a symptom of Hypo, but I did not get this way until AFTER I started Synthroid (about one week ago and going on two months on meds now). I hope to switch to Armour next week...Yes, is this a awful effect of Synthroid? I don't know if you call them side effects, but it was really hard for me to get used to synthroid when I started two months ago..... and I got all kinds of hypo symptoms I didn't have before and others I did have got worse for a while. It all leveled out about ten days ago, and I understand this is the way it is when you start on almost any med for some people...adjustment period...but the belly? Hmmmm. If it were me, I would try Armour first unless there is some reason not to (allergies to pork etc....). If you are interested in Armour I would direct you to read through the thread "How have you helped your foggy head" lots of good info. there on that med.
I told him that on Friday I could wear my jeans---the next day I couldn't---
shellshocked, I can totally relate...one day I'm good with my clothes. I can go to bed, get up the next day and be totally bloated beyond recognition!! What HAPPENS at night?? UGH! I just can't stand it! It's all around my belly and the upper hip/butt area. And I KNOW it wasn't that bad before--otherwise I would have gotten new jeans a long time ago.
I am hoping it is temporary...but as for the synthroid causing it...I don't know if I would bank on that or not...I was getting pretty bloated before I started it too. It's just more noticeable from day to day now...I might ask my doctor though, to see if he's heard anything about it...
Thank you for your reply ~ I am thankful that I have the opprortunity to check out these medications before I am on them. My doctor also mentioned Levoxyl. I will check out that thread you mentioned.